| Model Number |
LXMJ44S |
| Medical Device Problem Code |
Energy Output Problem (1431)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
11/01/2024
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during a laparoscopic sleeve gastrectomy procedure , gastrocolic ligament was now opened on the greater curvature of the stomach with the vessel-sealing device and the lesser sac was entered.Short gastric vessels then divided cephalad along the greater curvature.Just prior to reaching the fundus and the angle of his, an area that had been sealed by the vessel sealer now spontaneously started bleeding and this was initially packed with a mini laparotomy pad and then it was addressed later during the case.The bleeding was controlled with further applications of a new vessel sealing device.Eventually, the entire fundus was mobilized and the left crus of diaphragm clearly seen.Short gastric vessels then divided caudad along the stomach reaching a distant 6 cm away from the pylorus.Again, the vessel sealer failed to adequately seal the vessels in this area and once dissection was being performed, these vessels now started spontaneously bleeding and then we had to actually obtain a third device to stop this from happening.The 3rd device was working appropriately and the procedure was completed with no further incident.
Additional Manufacturer Narrative
D10 concomitant product: lxmj44s, maryland xp inline sealer/divider 44cm (lot#unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.